MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-33M
Medical Device Problem Codes Incomplete Coaptation (2507); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 33mm epic plus mitral valve was chosen for a mitral valve replacement (mvr) procedure.During procedure, the physician opened and implanted the valve and took the holder off the valve to test it and noticed a leaflet was tethered.They tested it and it would coapt properly.The valve was removed and a new 33mm epic plus mitral valve was successfully implanted.There was additional 30 minutes to cross clamp and bypass time.The patient was reported recovering.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of incomplete coaptation was reported.The valve was returned to abbott for analysis and the investigation revealed that all three cusps were flexible and contained no tears, perforations or anomalies.All cusps were mobile when manually manipulated.Functional testing at the time of manufacturing and upon return to abbott indicated that the valve functioned normally.During this test, which ensures proper cuspal coaptation and hemodynamic performance, the valve was placed in a pulse duplicator filled with saline.The conditions included a beat rate of 70 ± 1 bpm, a flow rate of 5.0 ± 0.2 lpm, and a mean aortic pressure of 100 +10/-0 mmhg.Under these conditions, the leaflets appeared to coapt such that the regurgitant fraction value was 1.8%.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23526058
Report Number2135147-2025-06542
Device Sequence Number21383143
Product Code LWR
UDI-Device Identifier05415067033109
UDI-Public(01)05415067033109(17)290319
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE200-33M
Device Catalogue NumberE200-33M
Device Lot Number10885704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale